Alert archive / Arizona / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 2, 2025, 6:02 PM MST for Pima County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2025, 6:02 PM MST (01:02 UTC)
- Expired
- Jul 2, 2025, 6:45 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 142 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244 WUUS55 KTWC 030102 SVRTWC AZC019-030145- /O.NEW.KTWC.SV.W.0013.250703T0102Z-250703T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tucson AZ 602 PM MST Wed Jul 2 2025 The National Weather Service in Tucson has issued a * Severe Thunderstorm Warning for... North Central Pima County in southeastern Arizona... * Until 645 PM MST. * At 602 PM MST, a severe thunderstorm was located 8 miles north of Pisinemo, moving north at 15 mph. HAZARD...60 mph wind gusts and small hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Pisinemo, Covered Wells, San Simon, Ak Chin, Mountain Village and San Simon West. This includes Route 86 between mile markers 73 and 96. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter inside a well-built structure and stay away from windows. This storm is capable of producing damaging winds. && LAT...LON 3195 11215 3198 11240 3233 11245 3229 11199 TIME...MOT...LOC 0101Z 193DEG 12KT 3214 11227 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ TGD
2 follow-up statements
651 WWUS55 KTWC 030132 SVSTWC Severe Weather Statement National Weather Service Tucson AZ 632 PM MST Wed Jul 2 2025 AZC019-030145- /O.CON.KTWC.SV.W.0013.000000T0000Z-250703T0145Z/ Pima AZ- 632 PM MST Wed Jul 2 2025 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR NORTH CENTRAL PIMA COUNTY... At 632 PM MST, a severe thunderstorm was located 13 miles southwest of Santa Rosa, moving north at 15 mph. HAZARD...60 mph wind gusts and small hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Pisinemo, Covered Wells, San Simon, Ak Chin, Mountain Village and San Simon West. This includes Route 86 between mile markers 73 and 96. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter inside a well-built structure and stay away from windows. This storm is capable of producing damaging winds. && LAT...LON 3195 11215 3198 11240 3233 11245 3229 11199 TIME...MOT...LOC 0102Z 193DEG 12KT 3214 11227 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ KM
836 WWUS55 KTWC 030139 SVSTWC Severe Weather Statement National Weather Service Tucson AZ 639 PM MST Wed Jul 2 2025 AZC019-030149- /O.EXP.KTWC.SV.W.0013.000000T0000Z-250703T0145Z/ Pima AZ- 639 PM MST Wed Jul 2 2025 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 645 PM MST FOR NORTH CENTRAL PIMA COUNTY... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. && LAT...LON 3195 11215 3198 11240 3233 11245 3229 11199 TIME...MOT...LOC 0132Z 193DEG 12KT 3224 11224 $$ KM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:22 PM MST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 2, 3:22 PM MST, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 322 PM MST Wed Jul 2 2025 .SYNOPSIS...Monsoon moisture has arrived in Southeast Arizona. Scattered to numerous thunderstorm activity will continue into the evening with a heavy rain and localized flash flood threat along with gusty outflow winds with areas of blowing dust. A drying trend is expected for the July 4th holiday and this weekend with storm coverage more isolated and focused on locales south of Tucson. Temperatures will drop to near normal levels today, then below normal to end the week before warming back up to above normal levels this weekend into early next week. && .DISCUSSION...Scattered thunderstorms are ongoing across an area of enhanced moisture convergence over Santa Cruz, eastern Pima, and Pinal counties as of this writing. Storms are continuing to fire along this area of convergence from southeast Pinal county down to the international border. Localized very heavy rainfall is expected with storms that develop along with wind gusts around 35-45 mph resulting in some blowing dust. Blowing Dust Advisory remains in effect until 7 PM this evening. Further east, isolated showers and thunderstorms have developed along the outflow of thunderstorms in northeast Cochise County. Through the rest of the afternoon into the evening outflow from these storms will gradually form into an MCS and progress gently westward into the lower deserts of Pima and Pinal counties before trying to drift back east as it decays. Showers and isolated thunderstorms will also be possible to the east across Cochise county from these outflows, but the better chance resides west across Pima county. Looking ahead, tomorrow we will likely see a down day as the atmosphere has become worked over and clouded from shower and thunderstorm activity today. However, chances for scattered showers and thunderstorms will return tomorrow before high pressure begins to build back in for Independence Day weekend with decreasing chances for precipitation and warming temperatures. && .AVIATION...Valid through 04/00Z. SCT-BKN 5-10k ft AGL thru 03/12Z becoming FEW-SCT 7-12k ft AGL through the end of the valid period. Chances for scattered SHRA/TSRA will continue through 03/07Z at KTUS and KOLS. Chances for isolated SHRA/TSRA again tomorrow at all terminals after 03/19Z with CIGS BKN 5-8k ft AGL, gusty outflow winds up to 35 kts, and reduced visibility due to localized BLDU. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Near to slightly below normal temperatures through Saturday as deeper atmospheric moisture moves into Southeast Arizona, then warming back up Sunday into early next week. Expect scattered to numerous showers and thunderstorms this afternoon into evening with locally heavy rainfall. Shower and thunderstorm chances persist Thursday, then some drying will tend to lower thunderstorm chances to around 15 to 30 percent Friday into the weekend with the highest chances along the Int'l border. Winds generally light and under 15 mph with the exception of gusty and erratic winds up to 35- 45 mph near any thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... Flood Watch through 11 PM this evening for AZZ502>504-507-513>515. Blowing Dust Advisory through 7 PM MST this evening for AZZ502-504-505. && DVS Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 2, 2:16 PM MST, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
216 PM MST Wed Jul 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM Tstm Wnd Gst Patagonia 31.54N 110.76W
07/02/2025 M83 MPH Santa Cruz AZ Mesonet
Personal weather station gusted to 83 mph.
&&
JVTLocal storm report, Jul 2, 4:40 PM MST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
440 PM MST Wed Jul 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM Rain 5 W Patagonia 31.55N 110.83W
07/02/2025 M1.41 Inch Santa Cruz AZ Public
Amount fell in 30 minutes at the IJ Bar
Ranch main building complex.
&&
LJTLocal storm report, Jul 2, 5:12 PM MST, 50 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
512 PM MST Wed Jul 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM Tstm Wnd Dmg 7 W Tucson 32.18N 111.01W
07/02/2025 Pima AZ Utility Company
56 people without power due to equipment
damage from thunderstorm.
&&
SLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 2, 6:30 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 45 min |
| Jul 2, 6:47 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 2, 7:10 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 3, 1:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Jul 3, 2:08 PM MST | Flash Flood Warning | TWC | Pima | 112 min |
| Jul 3, 2:34 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 3, 2:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 3, 2:45 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 3, 3:28 PM MST | Flash Flood Warning | TWC | Graham, Pinal | 2 hr |
| Jul 3, 4:23 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 26 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.